Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 178, NWS Omaha, NE

June 11, 2008Cedar County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 11, 2008, 4:25 AM CDT for Cedar County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 4:25 AM CDT (09:25 UTC)
Expired
Jun 11, 2008, 4:47 AM CDT
In force
22 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

County Cedar County, NE

The radar

The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:18 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 11, 3:18 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 AM CDT WED JUN 11 2008

.DISCUSSION...
SVR WEATHER/HEAVY RAIN TDA/TNGT MAIN FORECAST CONCERN AND FOCUS.
STRONG H85 THETA E ADVCTN WAS FUELING MORNING SVR CONVECTION SERN
NEBRASKA BUT WARMER/DRY MID LVL AIR HAD SUPPRESSED ACTIVITY A
BIT FTHR NW...AS OF 07Z...BUT CONVECTION WAS DVLPG MORE AT 08Z.
00Z 4KM WRF PCPN COMPOSITE REFLECTIVITY WAS HANDLING SITUATION
FAIRLY WELL AND THIS MODEL PUSHED MAJORITY OF QPF E OF THE CWA BY
18Z WITH MOST OF THE EXPLOSIVE NEW DVLPMENT NEAR FRONT IN 22Z-00Z
PD FM SW TO NE ACROSS CWA. GRIDS WERE DRAWN UP TO REFLECT THIS
THINKING...WITH SCT MENTION THRU MID MORNING THEN A LULL IN POPS
BEFORE INCREASING AGAIN BY LATE AFTN...ALTHOUGH THIS MAY BE
SMOOTHED IN ZFP PRODUCT. WITH SW TO NE TRAINING LIKELY EARLY IN
THE EVENT BEFORE PCPN PROBABLY PROPAGATING ESE LATER TNGT
...PRECIPITABLE WATER VALUES RUNNING HIGH AND INDICIES LOW...A
FLASH FLOOD WATCH WL BE ISSUED SERN 2/3RDS. OUTFLOW BOUNDARIES/CONVECTIVE
DEBRIS FROM MORNING CONVECTION COULD WRECK HAVOC WITH NEW DVLPMENT
INTO AFTN AND TEMPS BUT LEFT HIGHS BASICALLY ALONE AND FORMER WILL
HAVE TO BE DEALT WITH AS IT OCCURS LATER. COULD ALSO SEE NEED FOR
WIND ADVISORY SECTIONS OF THE SE LATER TDA ALSO...BUT MORNING
CONVECTION PROVIDES A LITTLE UNCERTAINTY.

STARTED DECREASING POPS FM NW TO SE LATER TNGT INTO THUR...BUT
INCLUDED SLGT CHC OF AFTN CONVECTION FAR N THU AFTN AS
HTG...COOLING MID LVL TEMPS AND JET SEGMENT COULD TOUCH OFF A FEW
TSTMS SIMILAR TO MON. AIRMASS TRAILING CURRENT COLD FRONT PRETTY
COOL WITH READINGS IN THE LOWER 50S IN WRN NEBR...THUS TRIMMED
BACK LOWS TNGT. NEXT FRONT IS SIMILARLY FORECAST BY 00Z ECMWF AND
GFS TO ENTER NRN ZONES BY 00Z SUN...BUT GFS ENSEMBLES
SMOOTHS/WASHES BOUNDARY OUT BY SUN AND THAT TIME PD MAY NEED MORE
ADJUSTING IN LATER FORECASTS. HOWEVER..DUE TO TIME RESTRAINTS THIS
MORNING LTL/NO CHANGES MADE TO FRI AND BEYOND.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THROUGH 12/12Z.

SCATTERED THUNDERSTORMS DEVELOPING EARLY WEDNESDAY MORNING MAY
BRING BRIEF MVFR CIGS/VSBYS TO KOMA/KOFK AND KLNK TAF SITES. THOSE
STORMS SHOULD BE MOVING EAST OF THE MISSOURI RIVER BY 14Z. A COLD
FRONT DROPPING SOUTHEAST INTO EASTERN NEBRASKA IS EXPECTED TO
LIGHT UP WITH THUNDERSTORMS AROUND 21Z WEDNESDAY AFTERNOON...AND
COULD AFFECT KOFK AT THAT TIME...THEN TO KOMA AND KLNK BY 00Z.
SEVERE STORMS ARE POSSIBLE WITH WIND GUSTS OVER 50KTS AND LARGE
HAIL. CONTINUED THUNDERSTORM CHANCES WITH ACCOMPANYING MVFR
CIGS/VSBYS ARE EXPECTED BETWEEN 00Z AND 12Z THURSDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR NEZ015-034-045.

     FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
     FOR NEZ032-033-042>044-050>053-065>068-078-088>093.

IA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR IAZ043-055-056-069-079-080-090-091.

&&

CHERMOK/DERGAN
Hazardous weather outlook, Jun 10, 5:28 PM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
528 PM CDT TUE JUN 10 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
528 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT THROUGH WEDNESDAY NIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER
MIDNIGHT. THOUGH THE RISK FOR SEVERE THUNDERSTORMS IS LOW...SMALL
HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY CLOSER
TO THE SOUTH DAKOTA BORDER.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON OVER MUCH OF THE AREA. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES ARE ALL POSSIBLE.

A COLD FRONT WILL BE MOVING SOUTHEAST INTO EASTERN NEBRASKA DURING
THE AFTERNOON. VERY WARM AND MOIST AIR WILL SURGE NORTH AHEAD OF
THE FRONT...CAUSING HIGH INSTABILITY. WIND SHEAR WILL ALSO
INCREASE THROUGH THE AFTERNOON...SETTING THE STAGE FOR SUPERCELL
STORMS TO FORM BY MID TO LATE AFTERNOON. THE CHANCE FOR SEVERE
STORMS WILL CONTINUE WELL INTO THE EVENING. HEAVY RAIN WILL BECOME
INCREASINGLY LIKELY BY LATE EVENING AND OVERNIGHT.

FLOODING CONTINUES ON SEVERAL RIVERS AND STREAMS FROM RECENT
HEAVY RAIN. CHECK THE LATEST FLOOD WARNINGS OR STATEMENTS FOR
DETAILS REGARDING FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY LINGER INTO THURSDAY AND THURSDAY NIGHT IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT CHANCE
FOR THOSE THUNDERSTORMS TO BECOME SEVERE. ALSO...ANY LINGERING
THUNDERSTORMS WILL BRING THE POTENTIAL FOR HEAVY RAIN AND FLASH
FLOODING.

THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT WILL LIKELY BE
NEEDED WEDNESDAY AFTERNOON AND EVENING.

DERGAN/ROSS

In the hours before

Local storm report, Jun 11, 3:43 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 AM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     HAIL             LOUISVILLE              41.00N 96.16W
06/11/2008  E0.75 INCH       CASS               NE   TRAINED SPOTTER

            NEAR THE INTERSECTION OF 120TH AND CHURCH

&&

JREESE
Local storm report, Jun 11, 3:46 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
346 AM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             OMAHA                   41.26N 96.01W
06/11/2008  M0.50 INCH       DOUGLAS            NE   NWS EMPLOYEE

            156TH AND BLONDO

&&

JREESE
Local storm report, Jun 11, 3:48 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 AM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             PAPILLION               41.16N 96.04W
06/11/2008  E1.00 INCH       SARPY              NE   TRAINED SPOTTER

&&

JREESE
Local storm report, Jun 11, 3:50 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 AM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 AM     HAIL             OMAHA                   41.26N 96.01W
06/11/2008  E1.00 INCH       DOUGLAS            NE   LAW ENFORCEMENT

            NEAR THE INTERSECTION OF MAPLE ST. AND 156TH.

&&

JREESE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:34 AM CDTSevere Thunderstorm WarningOAXJohnson41 min
Jun 11, 2:50 AM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton40 min
Jun 11, 2:59 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy46 min
Jun 11, 3:26 AM CDTSevere Thunderstorm WarningOAXColfax, Dodge49 min
Jun 11, 3:37 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy38 min
Jun 11, 3:43 AM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Washington47 min
Jun 11, 4:17 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington43 min
Jun 11, 4:28 AM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston47 min
Jun 11, 4:44 AM CDTFlash Flood WatchOAXBurt, Butler, Cass, Colfax, Cuming, Dodge and 17 more26 hr
Jun 11, 6:26 AM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 23 more10 hr
Jun 11, 11:14 AM CDTAreal Flood WarningOAXPlatte24 hr
Jun 11, 4:26 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston27 min
Jun 11, 4:32 PM CDTSevere Thunderstorm WarningOAXSaunders43 min
Jun 11, 5:02 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming28 min
Jun 11, 5:25 PM CDTSevere Thunderstorm WarningOAXThurston50 min
Jun 11, 5:36 PM CDTSevere Thunderstorm WarningOAXButler, Dodge, Douglas, Lancaster, Saunders, Seward and 1 more54 min
Jun 11, 5:49 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington26 min
Jun 11, 5:56 PM CDTTornado WarningOAXSaunders49 min
Jun 11, 6:03 PM CDTFlash Flood WarningOAXSaunders3 hr
Jun 11, 6:13 PM CDTSevere Thunderstorm WarningOAXBurt47 min
Jun 11, 6:16 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward59 min
Jun 11, 6:23 PM CDTTornado WarningOAXBurt37 min
Jun 11, 6:27 PM CDTTornado WarningOAXDodge, Douglas, Saunders, Washington63 min
Jun 11, 6:40 PM CDTFlash Flood WarningOAXBurt, Washington3 hr
Jun 11, 6:58 PM CDTTornado WarningOAXCass, Lancaster, Otoe, Saline, Seward62 min
Jun 11, 5:55 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby39 min
Jun 11, 6:59 AM CDTFlash Flood WarningOAXPottawattamie4 hr
Jun 11, 12:29 PM CDTRiver Flood WarningOAXHarrison21 hr
Jun 11, 6:08 PM CDTSevere Thunderstorm WarningOAXMonona37 min
Jun 11, 6:13 PM CDTFlash Flood WarningOAXMonona3 hr
Jun 11, 6:57 PM CDTTornado WarningOAXHarrison, Monona23 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.